Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 59, NWS Milwaukee, WI

June 18, 2014Iowa County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 18, 2014, 1:21 AM CDT for Iowa County, Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2014, 1:21 AM CDT (06:21 UTC)
Expired
Jun 18, 2014, 2:15 AM CDT
In force
54 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Iowa County, WI

The radar

The La Crosse radar (KARX), 131 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 10:13 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3441 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3441 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1156 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
1.3
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

096 
WUUS53 KMKX 180621
SVRMKX
WIC049-180715-
/O.NEW.KMKX.SV.W.0059.140618T0621Z-140618T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
121 AM CDT WED JUN 18 2014

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 215 AM CDT

* AT 121 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MINERAL
  POINT...MOVING EAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  DODGEVILLE...MINERAL POINT...BARNEVELD...RIDGEWAY...LINDEN...
  COBB...REWEY...HOLLANDALE...GOVERNOR DODGE ST PARK...BLUE MOUND ST
  PARK...EDMUND AND LONDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4281 9042 4295 9042 4312 8985 4282 8984
TIME...MOT...LOC 0621Z 254DEG 12KT 4289 9031 

HAIL...1.00IN
WIND...<50MPH

$$

DAVIS
3 follow-up statements
132 
WWUS53 KMKX 180645
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
145 AM CDT WED JUN 18 2014

WIC049-180715-
/O.CON.KMKX.SV.W.0059.000000T0000Z-140618T0715Z/
IOWA WI-
145 AM CDT WED JUN 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR SOUTHERN IOWA COUNTY...

AT 145 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MINERAL
POINT...MOVING EAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
DODGEVILLE...MINERAL POINT...BARNEVELD...RIDGEWAY...LINDEN...COBB...
REWEY...HOLLANDALE...GOVERNOR DODGE ST PARK...BLUE MOUND ST PARK...
EDMUND AND LONDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4281 9042 4295 9042 4312 8985 4282 8984
TIME...MOT...LOC 0645Z 257DEG 15KT 4291 9017 

HAIL...1.00IN
WIND...<50MPH

$$

REM
950 
WWUS53 KMKX 180703
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
203 AM CDT WED JUN 18 2014

WIC049-180715-
/O.CON.KMKX.SV.W.0059.000000T0000Z-140618T0715Z/
IOWA WI-
203 AM CDT WED JUN 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR SOUTHERN IOWA COUNTY...

AT 201 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DODGEVILLE...
MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
DODGEVILLE...MINERAL POINT...BARNEVELD...RIDGEWAY...LINDEN...COBB...
REWEY...HOLLANDALE...GOVERNOR DODGE ST PARK...BLUE MOUND ST PARK...
EDMUND AND LONDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...WITH FLASH 
FLOODING LIKELY. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4281 9042 4295 9042 4312 8985 4282 8984
TIME...MOT...LOC 0701Z 261DEG 19KT 4292 9006 

HAIL...1.00IN
WIND...<50MPH

$$

REM
055 
WWUS53 KMKX 180719
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
219 AM CDT WED JUN 18 2014

WIC049-180728-
/O.EXP.KMKX.SV.W.0059.000000T0000Z-140618T0715Z/
IOWA WI-
219 AM CDT WED JUN 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN IOWA COUNTY HAS
EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR SOUTHEAST WISCONSIN.

LAT...LON 4281 9042 4295 9042 4312 8985 4282 8984
TIME...MOT...LOC 0715Z 254DEG 12KT 4292 9006 

$$

REM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 8:20 PM CDT, 5 hours 1 minute earlier.

Area forecast discussion, Jun 17, 8:20 PM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
820 PM CDT TUE JUN 17 2014

.UPDATE...
VISIBLE SATELLITE IMAGERY IS SHOWING DEEPENING CONVECTION
BEGINNING TO OCCUR ACROSS NCNTRAL IA INTO SE MN AND WC WI. THIS
DEEPENING ASCENT IS ASSOCIATED WITH THE NOSE OF THE LOW LEVEL JET.
THE EVENING RAOB OUT OF KDVN SHOWS A STRONG CAP JUST BELOW 700MB
WHICH IS LIMITING CONVECTION AT THIS TIME. THAT CAP IS WEAKER TO
THE NORTH AND IS WHY WE/RE SEEING THE FIRST CONVECTION UP AROUND
WAUSAU. A DECENT MID LEVEL SHORT WAVE OVER NEB WILL EVENTUALLY
ROLL ACROSS WISCONSIN TONIGHT. THIS SHORT WAVE WILL ENHANCE THE
DEEP CONVECTION AND LIKELY WIPE OUT THE INVERSION. THE SCENARIO WE
EXPECT FOR TONIGHT IS FOR CONVECTION TO FIRE ACROSS SOUTHEAST MN
OR FAR NE IA...THEN ROLL EAST SOUTHEAST ACROSS SOUTHERN WISCONSIN.
SEVERE WEATHER IS EXPECTED WITH SOME OF THESE STORMS WITH THE MAIN
THREAT BY THE TIME IT GETS HERE BEING LARGE HAIL AND STRONG WINDS.
LIKE LAST NIGHT...ISOLATED TORNADOES ARE POSSIBLE. THE MAIN SHOW
SHOULD BE FROM JUST BEFORE MIDNIGHT...THROUGH THE ENTIRE NIGHT.
TORRENTIAL RAIN IS ALSO EXPECTED AND COUPLED WITH SATURATED
CONDITIONS FROM LAST NIGHT/S RAINFALL...THE FLASH FLOOD THREAT HAS
INCREASED.

&&

.AVIATION/06Z TAFS/...
ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED OVERNIGHT. THE THREAT
SHOULD BEGIN MAINLY AFTER 10 PM AND CONTINUE ON AND OFF THROUGH
THE OVERNIGHT HOURS. LIKE LAST NIGHT...A FEW STORMS COULD BE
SEVERE WITH HAIL AND STRAIGHT-LINE WINDS THE MAIN THREAT. ISOLATED
TORNADOES ARE POSSIBLE. THE STORMS SHOULD CLEAR OUT SHORTLY AFTER
12Z WED...WITH ANOTHER ROUND EXPECTED AGAIN WED EVENING AND
THROUGH THE OVERNIGHT HOURS.

&&

.PREV DISCUSSION... /ISSUED 325 PM CDT TUE JUN 17 2014/

TONIGHT AND WEDNESDAY...FORECAST CONFIDENCE - MEDIUM.

WHILE THE MCS FROM LAST NIGHT HAS LEFT A STABLE/SUBSIDING INFLUENCE
ACROSS THE AREA FOR THE DAYTIME PERIOD...THINGS ARE LIKELY TO CHANGE
HEADING INTO THE EVENING HOURS. 4KM SPC WRF RUN FROM LAST NIGHT
ESSENTIALLY LEFT US DRY FOR TONIGHT BUT THE 12Z RUN HAS COME IN
LOOKING LOOK THE GFS/NAM/ECMWF AND HITS US WITH ANOTHER MCS.
ATMOSPHERE BEGINNING TO RELOAD TO THE WEST AND SOUTHWEST OF THE CWA.
IMPRESSIVE WIND/DEW POINT GRADIENT BETWEEN SRN WI AND SE IA. SPC
MESO PAGE DOING A GREAT JOB SHOWING HOW THE BETTER MLCAPE/MUCAPE IS
FURTHER SOUTH AND CURVING NW INTO CNTRL IA. EXPECT THIS GRADIENT TO
LIFT NORTH A BIT FURTHER WITH THE HELP OF THE BETTER SOUTHERLY FLOW
ACROSS IA. MANY FACTORS COMING BACK INTO PLAY TO LIKELY GENERATE
ANOTHER STG/SVR MCS MOVING THROUGH. PROXIMITY OF SURFACE
FRONT...RENEWED SOUTHWEST 850 JET...AND SOME RIGHT REAR QUADRANT
UPPER DIVERGENCE FROM UPR GRT LAKES 250 MB JET. WILL HOIST A FLASH
FLOOD WATCH FOR THE WRN CWA MATCHING UP WITH DVN AND ARX ON THIS.
INCREASE IN DCAPE/FAVORABLE MID LEVEL LAPSE RATES AND ADAQUETE 0-6KM
SHEAR SUGGEST SVR POTENTIAL WITH THIS NEXT COMPLEX.

HEADING INTO WEDNESDAY...THE ECMWF BRINGS A LULL TO THINGS AS THE
MCS AND ASSOCIATED SHORTWAVE MOVE EAST. HOWEVER THE NAM AND GFS
LINGER ADDITIONAL CONVECTION THROUGHOUT THE DAY. WILL KEEP CHCY POPS
GOING ALL DAY BUT KEEP THE FLASH FLOOD WATCH LINED UP WITH THE
TRENDS OF THE ECMWF AT THIS TIME. LIKE THIS MORNING...AN MCS PASSAGE
OFTEN TIMES RESULTS IN AT LEAST A BREAK IN THE ACTION...BUT IF HEAVY
RAIN INDUCED FLASH FLOODING FROM THE OVERNIGHT SYSTEM PERSSISTS THE
WATCH MAY NEED TO BE EXTENDED IN DURATION AND POTENTIALLY COVERAGE A
AS WELL.

WEDNESDAY NIGHT THROUGH FRIDAY...FORECAST CONFIDENCE - MEDIUM.

WILL CONTINUE MID-LEVEL POPS FROM WED NIGHT INTO THU NIGHT AS STRONG
SFC BOUNDARY AS WELL AS ELEVATED BAROCLINIC ZONE REMAINS DRAPED
ACROSS WISCONSIN INTO NRN IL AS WELL AS LOW LEVEL THETA-E RIDGE.
PWAT VALUES REMAIN HIGH THROUGH THE PERIOD...GENERALLY IN THE 1.5 TO
1.75 INCH RANGE WHICH REMAINS ABNORMALLY HIGH FOR MID-JUNE.  SHORT
TERM GUIDANCE FOCUSES AXIS OF LOW LEVEL JET TO THE WEST OF WI INTO
IA/MN WED NGT...BUT PIVOTS EWD AND WEAKENS THU INTO THU NGT.  BOTH
NAM AND GFS SHOW YET ANOTHER CONVECTIVELY INDUCED SHORT WAVE
AFFECTING SRN WI WED NGT INTO THU AND LAYER FRONTOGENETICAL FORCING
RESPONSE MODERATE IN THE LOW LAYERS ACROSS SRN WI WED NIGHT.
DEPENDING ON WHERE HEAVIER QPF OCCURS TONIGHT...MAY NEED ANOTHER
FLASH FLOOD WATCH FOR PORTIONS OF THE AREA WED NGT INTO THU.

NEED TO HAVE A TIGHTER GRADIENT IN TEMPERATURE ACROSS SRN WI FOR
HIGHS BOTH THU AND FRI DUE TO LOW LEVEL FLOW PREDOMINANTELY FROM THE
EAST.

PRECIP THREAT NOT AS HIGH ON FRIDAY AS SLIGHTLY DRIER AIR BRIEFLY
RETURNS WITH WEAK SFC OCCLUSION PASSAGE AND LOW LEVEL JET FURTHER
WEAKENING.

FRIDAY NIGHT THROUGH TUESDAY - FORECAST CONFIDENCE - MEDIUM.

WILL LEAN MORE ON ECMWF SOLUTION FOR THIS PERIOD AS THIS GUIDANCE
HAS BEEN MOST RELIABLE AND HAS SHOWED THE BEST OVERALL CONSISTENCY
IN HANDLING WEAKENING UPPER LOW ACROSS UPPER MIDWEST LATE IN THE
WEEK. GEM AND GFS ALSO COMING INTO AGREEMENT WITH ECMWF SOLUTION.

WEAKENING UPPER LOW OVER UPPER MIDWEST/CANADIAN BORDER GETS NUDGED
SOUTHEAST OVER THE WEEKEND DUE TO UPSTREAM LONG WAVE RIDGING
EXPANDING ACROSS SOUTH CENTRAL CANADA INTO WRN CONUS.  FINAL
REMNANTS OF THIS WEAKENING UPPER LOW AND TROF FINALLY CLEAR SRN WI
AREA BY MONDAY NIGHT/TUE TIME FRAME.

SLIGHTLY DRIER AIR TO SETTLE OVER SRN WI LATER FRI/FRI NGT AS DRIER
AIR WRAPS IN FROM THE SOUTHWEST.  UNFORTUNATELY...MOIST AIR REMAINS
JUST TO THE SOUTH AND WILL LIKELY RETURN TO THE AREA SATURDAY AS
BORDER SHORT WAVE MENTIONED EARLIER MOVES ACROSS WESTERN GTLAKES.
HENCE THREAT FOR CONVECTION AND HEAVY RAINFALL WILL CONTINUE
ON SATURDAY WITH LESS HUMID CONDITIONS RETURNING SUNDAY AND
MONDAY.

AVIATION/00Z TAFS/...

MAIN STORY WILL BE REDVELOPMENT OF CONVECTION
OVERNIGHT. LLJ REFOCUSES WITH MODELS SHOWING MORE STORMS WITH
SHORTWAVE AND UPPER DIVERGENCE FROM UPPER JET STREAM. MODELS ARE IN
PRETTY DECENT AGREEMENT FOR MCS TO ROLL THOUGH FROM MID OR LATE
EVENING THROUGH THE EARLY MORNING HOURS. 12Z NAM AND 12Z GFS SUGGEST
STORMS LINGER ALL DAY WEDNESDAY WHILE THE ECMWF GRADUALLY TRAILS
THINGS OFF. EXPECT LOWER CIGS/VSBYS IN THE STRONGER STORMS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR WIZ046-056-057-
     062-063-067>069.

LM...NONE.
&&

UPDATE...DAVIS
TONIGHT/WEDNESDAY AND AVIATION/MARINE...COLLAR
WEDNESDAY NIGHT THROUGH TUESDAY...MBK
Hazardous weather outlook, Jun 18, 12:25 AM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1225 AM CDT WED JUN 18 2014

WIZ046-047-051-052-056>060-062>072-181930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1225 AM CDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...REST OF TONIGHT

THUNDERSTORMS WILL CONTINUE TO AFFECT PORTIONS OF SOUTHERN WISCONSIN
THROUGH THE OVERNIGHT HOURS...AS A WARM FRONT MOVES SLOWLY NORTHWARD
INTO THE AREA. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS
DURING THIS TIME. THE PRIMARY HAZARDS ARE LARGE HAIL AND DAMAGING
WINDS...THOUGH AN ISOLATED TORNADO IS ALSO POSSIBLE.

HEAVY RAINFALL IS EXPECTED WITH THE THUNDERSTORMS. A FLASH FLOOD
WATCH REMAINS IN EFFECT FOR PORTIONS OF SOUTH CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY...WITH
THUNDERSTORMS LIKELY AT TIMES WEDNESDAY NIGHT INTO THURSDAY
NIGHT...DUE TO A STRONG FRONTAL BOUNDARY REMAINING CLOSE BY TO
SOUTHERN WISCONSIN. OTHERWISE...THE CHANCE FOR THUNDERSTORMS WILL
PERSIST INTO MONDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND
WEDNESDAY NIGHT. LARGE HAIL AND DAMAGING WINDS WILL CONTINUE TO BE
THE PRIMARY HAZARDS. HEAVY RAINFALL IS ALSO POSSIBLE...WHICH MAY
PRODUCE AREAL FLOODING...AND POSSIBLY FLASH FLOODING. SOME RIVER
LEVELS WILL RISE TO ABOVE FLOOD STAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT...AND MAY BE NEEDED AGAIN
WEDNESDAY INTO WEDNESDAY NIGHT.

LMZ643>646-181930-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1225 AM CDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...REST OF TONIGHT

THUNDERSTORMS WILL CONTINUE TO AFFECT PORTIONS OF THE NEARSHORE
WATERS OF LAKE MICHIGAN THROUGH THE OVERNIGHT HOURS...AS A WARM
FRONT MOVES SLOWLY NORTHWARD INTO THE AREA. THERE IS A SLIGHT RISK
FOR SEVERE THUNDERSTORMS DURING THIS TIME. THE PRIMARY HAZARDS ARE
LARGE HAIL AND DAMAGING WINDS...THOUGH AN ISOLATED WATERSPOUT IS
ALSO POSSIBLE.

AREAS OF DENSE FOG MAY DEVELOP...AS WARM AND HUMID AIR LINGERS OVER
THE NEARSHORE WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY...WITH THUNDERSTORMS
LIKELY AT TIMES WEDNESDAY NIGHT INTO THURSDAY NIGHT...DUE TO A
STRONG FRONTAL BOUNDARY REMAINING CLOSE BY TO SOUTHERN LAKE
MICHIGAN. OTHERWISE...THE CHANCE FOR THUNDERSTORMS WILL PERSIST
INTO MONDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND
WEDNESDAY NIGHT. LARGE HAIL AND DAMAGING WINDS WILL CONTINUE TO BE
THE PRIMARY HAZARDS.

A WARM AND HUMID AIRMASS IN PLACE MAY LEAD TO AREAS OF DENSE FOG
OVER THE COLDER WATERS OF THE LAKE MICHIGAN WEDNESDAY INTO THE
WEEKEND.

WOOD
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jun 17, 11:43 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1143 PM CDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 PM     HAIL             1 W MILWAUKEE           43.03N 87.94W
06/17/2014  M1.00 INCH       MILWAUKEE          WI   BROADCAST MEDIA

            1 INCH HAIL AT 19TH AND WISCONSIN AVE.

&&

BHAHN
Local storm report, Jun 17, 11:52 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1152 PM CDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 PM     HAIL             2 N MILLER PARK         43.06N 87.97W
06/17/2014  M1.25 INCH       MILWAUKEE          WI   AMATEUR RADIO

&&

BHAHN
Local storm report, Jun 18, 12:09 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1209 AM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     HAIL             4 NW MILWAUKEE          43.07N 87.97W
06/17/2014  M0.88 INCH       MILWAUKEE          WI   TRAINED SPOTTER

            NICKEL SIZE HAIL AND ESTIMATED 55 MPH WIND. SMALL TREE
            LIMBS DOWN. 0.75 INCHES TO 1 INCH OF RAIN IN 30 MINUTES.
            SOME STREET FLOODING. HAIL LASTED ABOUT 4 MINUTES. 56TH
            AND NASH STREETS.

&&

BHAHN
Local storm report, Jun 18, 12:40 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1240 AM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     HAIL             GENOA CITY              42.50N 88.32W
06/17/2014  E0.75 INCH       WALWORTH           WI   PUBLIC

            HAIL LASTED ABOUT 10 MINUTES. NO SIGNIFICANT DAMAGE SEEN.

&&

BHAHN
Local storm report, Jun 18, 1:16 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
116 AM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     HAIL             2 NE BROOKFIELD         43.08N 88.09W
06/18/2014  M1.25 INCH       WAUKESHA           WI   FIRE DEPT/RESCUE

            MEASURED HAIL 1.15 INCHES. HAIL FELL FOR 5 MINUTES.

&&

BHAHN
Local storm report, Jun 18, 1:21 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
121 AM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HAIL             6 NW MILWAUKEE          43.09N 88.00W
06/18/2014  E1.00 INCH       MILWAUKEE          WI   PUBLIC

            QUARTER SIZE HAIL WITH VERY HEAVY RAIN. HAIL LASTED OFF

            AND ON FOR 15 MINUTES. 1 MILE SOUTH OF TIMMERMAN AIRPORT.

&&

BHAHN

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 10:21 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth39 min
Jun 17, 10:57 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth63 min
Jun 17, 11:20 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Ozaukee, Waukesha40 min
Jun 17, 11:23 PM CDTSevere Thunderstorm WarningMKXLafayette67 min
Jun 17, 11:25 PM CDTSpecial Marine WarningMKX2 hr
Jun 17, 11:51 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette54 min
Jun 18, 12:48 AM CDTSevere Thunderstorm WarningMKXMilwaukee, Ozaukee, Waukesha42 min
Jun 18, 1:13 AM CDTAreal Flood AdvisoryMKXIowa, Lafayette, Sauk2 hr
Jun 18, 1:30 AM CDTFlash Flood WarningMKXIowa, Sauk3 hr
Jun 18, 1:35 AM CDTAreal Flood AdvisoryMKXMilwaukee, Waukesha115 min
Jun 18, 1:52 AM CDTSpecial Weather StatementMKXMilwaukee23 min
Jun 18, 3:25 AM CDTSpecial Weather StatementMKXDane35 min
Jun 18, 6:23 AM CDTSpecial Weather StatementMKXColumbia, Dodge, Fond du Lac, Green Lake, Marquette, Ozaukee and 3 more52 min
Jun 18, 6:36 AM CDTSpecial Weather StatementMKXSauk24 min
Jun 18, 7:05 AM CDTSpecial Weather StatementMKXIowa25 min
Jun 18, 7:42 AM CDTSevere Thunderstorm WarningMKXColumbia, Dane33 min
Jun 18, 7:57 AM CDTTornado WarningMKXDane33 min
Jun 18, 8:07 AM CDTTornado WarningMKXDane, Jefferson23 min
Jun 18, 8:12 AM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Dodge, Jefferson, Rock, Walworth33 min
Jun 18, 8:30 AM CDTSpecial Marine WarningMKX90 min
Jun 18, 8:43 AM CDTSevere Thunderstorm WarningMKXJefferson, Racine, Rock, Walworth, Waukesha32 min
Jun 18, 9:08 AM CDTSpecial Weather StatementMKXKenosha, Milwaukee, Racine, Walworth, Waukesha37 min
Jun 18, 9:15 AM CDTAreal Flood AdvisoryMKXMilwaukee, Waukesha2 hr
Jun 18, 3:35 PM CDTRiver Flood WarningMKXColumbia38 hr
Jun 18, 5:07 PM CDTRiver Flood WarningMKXSheboygan20 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.